Alert archive / New Hampshire / Flash Flood Warnings in 2023
Flash Flood Warning 49, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 16, 2023, 11:24 AM EDT for 5 counties in New Hampshire. It was in force for 7 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2023, 11:24 AM EDT (15:24 UTC)
- Expired
- Jul 16, 2023, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Belknap County, NH, Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH
The radar
The Boston radar (KBOX), 133 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 11:42 AM EDT | FLASH FLOOD | 2 Ese Milford, NH | Flooding of Route 101A in Milford from the Route 101 exit/onramp to the downtown Milford area. Minor to moderate amounts of standing water is on the roads. One minor area of flowing water from a nearby swamp is crossing the road on Tonella Road. |
| Jul 16, 12:15 PM EDT | RAIN 2.34 | 1 Wsw Nashua, NH | total since midnight. |
| Jul 16, 12:20 PM EDT | FLASH FLOOD | 1 Wnw Manchester, NH | Full closure of Commercial St in Manchester due to flooding. |
| Jul 16, 12:30 PM EDT | FLOOD | 1 S Manchester, NH | Ground water seeping up through concrete basement foundation. Police temporarily blocked off nearby roads during the heaviest rain. |
| Jul 16, 12:51 PM EDT | FLASH FLOOD | 2 Sse Hooksett, NH | Full road closure of NH-28A in Hooksett. |
| Jul 16, 4:25 PM EDT | RAIN 3.7 | Londonderry, NH | Event total. |
| Jul 16, 5:04 PM EDT | RAIN 2.65 | 1 Wsw Nashua, NH | |
| Jul 16, 5:28 PM EDT | RAIN 2.91 | 1 E Milford, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 3.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
163
WGUS51 KGYX 161524
FFWGYX
NHC001-005-011-013-015-162200-
/O.NEW.KGYX.FF.W.0049.230716T1524Z-230716T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
1124 AM EDT Sun Jul 16 2023
The National Weather Service in Gray has issued a
* Flash Flood Warning for...
West Central Belknap County in central New Hampshire...
Merrimack County in central New Hampshire...
Northeastern Cheshire County in southern New Hampshire...
Hillsborough County in southern New Hampshire...
Western Rockingham County in southern New Hampshire...
* Until 600 PM EDT Sunday.
* At 1124 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 1 and 3 inches
of rain have fallen. The expected rainfall rate is 2 to 3 inches
in 1 hour. Additional heavy rainfall is expected through the
afternoon. This torrential rain is falling on already saturated
ground and will result in rapid rises on small streams along with
urban flooding. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Manchester, Nashua, Loudon, Concord, Derry, Merrimack, Franklin,
Henniker, Northwood and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4319 7194 4350 7170 4342 7151 4331 7132
4324 7120 4272 7127 4271 7128 4272 7197
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
SJ1 follow-up statement
608
WGUS71 KGYX 161814
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
214 PM EDT Sun Jul 16 2023
NHC001-005-011-013-015-162200-
/O.CON.KGYX.FF.W.0049.000000T0000Z-230716T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Belknap NH-Cheshire NH-Hillsborough NH-Merrimack NH-Rockingham NH-
214 PM EDT Sun Jul 16 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING
FOR WEST CENTRAL BELKNAP, MERRIMACK, NORTHEASTERN CHESHIRE,
HILLSBOROUGH AND WESTERN ROCKINGHAM COUNTIES...
At 214 PM EDT, Between 3 and 6 inches of rain have fallen across the
warned area. Flash flooding is already occurring. Local Officials in
Alton have reported severe flooding and have advised people to stay
off the roads. Several nearby communities observed similar rainfall
so severe impacts are likely impacting other areas. Please report
flooding to local officials.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Alton, Manchester, Nashua, Concord, Derry, Merrimack, Franklin,
Henniker, Northwood and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life Threatening flooding is occurring. Take action NOW to move to
higher ground! If trapped, do not attempt to cross fast moving water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4319 7194 4350 7170 4342 7151 4331 7132
4324 7120 4272 7127 4271 7128 4272 7197
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 11:20 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 16, 11:20 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1120 AM EDT Sun Jul 16 2023
.SYNOPSIS...
Heavy rainfall continues today bringing the threat of flash
flooding along with isolated strong to severe thunderstorms.
Heavy rain moves out tonight while runoff and rises on rivers
and streams continues hydro concerns into Monday morning. The
next upper trough in this active pattern arrives Tuesday
bringing the threat of thunderstorms that could produce
torrential rainfall along with the threat for some strong to
severe storms. Drier air slowly works in Wednesday into Thursday
for mostly dry conditions. Yet another trough arrives late week
bringing chances for showers and storms Friday into the
weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
11:20am Update... A quick update focused on the rainfall for
today. POPs are generally near 100% across the area for today,
so no real changes there, but the heaviest rain looks to be
focusing from the I-93 corridor across southern NH up into the
southern Whites. Flooding will continue to be the main concern,
with a secondary concern for possible tornadoes continuing into
the mid afternoon hours. Overall no major changes with this
update.
8:50am Update... A tornado watch has been issued for the
southern half of NH and York and Cumberland counties in Maine.
Conditions are favorable with strong low level shear and low LCL
heights. The flash flooding threat continues to evolve as
expected, with widespread issues progressing.
Update...Mostly minor changes to account for latest radar
trends. As showers and embedded storms have moved thru NH many
gauges are picking up a quick 0.5 inches to 1 inch in less than
an hour. In addition embedded cells across southern NH have
been rotating...in a fairly broad area of 0-500 m helicity over
100 m2/s2. The duel tornado/flash flood threat is expected to
continue thru midday across that area.
Previous discussion...The first bands of showers are sliding
thru parts of the forecast area this morning...with much more to
come today.
Flood watch remains in effect...with little overall change in
the forecast. Upper jet entrance region will move over the
forecast area by midday...supporting the continuation of rain
with embedded torrential downpours. LLJ will increase thru the
day as well...aligning itself parallel to the approaching front.
This will favor more narrow bands of heavy rainfall
amounts. However the extreme moisture of the air mass...PWATs in
excess of 2 inches...means some of this rainfall could
potentially be significant. The HRRR has been consistently
spitting out 5 to 7 inches QPF for several runs now. Despite the
location of the maxima shifting around New England...this is a
clear signal for the upper end of rainfall totals today.
Finally one thing to note is the conditional severe threat
today. Lapse rates are poor given how moist the environment
is...but high dewpoints are supporting an uncapped roughly 1000
J/kg CAPE. If we can maintain the 0-3 km CAPE around 100 J/kg
the low level updraft strength may be robust enough to tap the
shear in the lowest 500 m. Helicity around 100 m2/s2 would be
enough to spin up a brief tornado or two. This threat is
supported by machine learning guidance. It is important to note
that this really is a conditional threat...and other severe
hazards like wind and hail are less likely given the unfavorable
environment for deep intense updrafts.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Most of the worst of it will be over by this evening. Bands of
convection may still linger thru the late evening and the
biggest concern will be whether they track over areas that
received the heaviest rainfall earlier in the day.
Not much focus on Mon given the expected rainfall today...but
overall theme will be clearing but hot and humid. Heat index
values across southeastern NH may push into the upper 90s during
the afternoon.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Deep layer moisture will be on the increase Monday night into
Tuesday ahead of the next upper wave and surface front that will
bring thunderstorms Tuesday afternoon and evening. This moisture
plume will not be as extreme as the plume moving in this morning,
while it will still be anomalously high bringing the threat for
torrential rainfall with thunderstorms. The convective parameter
space also looks favorable for a few strong to severe thunderstorms
Tuesday. Drier air works into the region Wednesday for mostly
dry conditions. The next disturbance approaches for Thursday
although the 00Z guidance keeps it far enough south for another
mostly dry day. Another more robust trough approaches late in
the week for renewed chances of showers and thunderstorms Friday
into Saturday with the large scale pattern favoring troughing
over the Northeast into early next week.
Another active weather day is possible Tuesday as an upper wave goes
negative tilt sending a cold front across the region. While the
threat for heavy rainfall is on the table, there also looks to be
good alignment of shear and instability for some strong to severe
storms. PWATs will again be high with ensemble means around 1.5
inches, while storm motion looks swift enough to keep any storm over
a particular region for a prolonged duration. Regardless, after
the excessive rainfall that is expected today any additional
heavy rainfall will likely lead to hydro issues. The convective
parameter space will be characterized by ML CAPE approaching
1500 J/kg along with deep layer shear approaching 40 kts. Mid
level lapse rates are sub-par, peaking out around 6C/km while
there does seem to be decent CAPE in the hail growth zone.
Latest output from machine learning probabilities out of CSU
does bring both a hail and a wind threat to the region with
slight uptick in probabilities from previous runs. Will continue
to monitor trends in this threat as we enter the window of CAM
guidance over the next 12 to 36 hours for more clarity.
The 00Z guidance continues to suggest the cold front will clear the
coast by Wednesday morning. However, a potent ridge in the western
Atlantic leaves some trepidations with the eastward progression of
the upper wave and how quickly drier air can move into the region. A
mostly dry day looks to be in store with dewpoints dropping into the
low 60s to 50s across much of the north and western NH. Along the
coast, in particular the Mid Coast, dewpoints may remain elevated
continuing humid conditions before drier air eventually works in
Wednesday night with dewpoints across the area Thursday in the low
60s. Thursday also looks to mainly precipitation free with weak
high pressure nearby and one upper wave passing to our south
with another wave back over the Great Lakes. The upper wave over
the Great Lakes approaches Friday and brings chances for
showers and storms late Friday into Saturday.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Short Term...Widespread IFR and LIFR this morning will continue
with rain today. Embedded within the RA will be locally
torrential downpours...with low VIS expected. TSRA will also be
possible...most likely across the southern half of NH into far
southwestern ME. IFR or lower conditions will likely linger thru
the night before clearing Mon back to VFR.
Long Term...Fog will bring the threat of flight restrictions
Monday night. Conditions improve Tuesday morning before a cold
front brings the threat of thunderstorms. Flight restrictions
will be likely in storms Tuesday afternoon and Tuesday night
with the threat of fog into Wednesday morning. Mainly VFR looks
to prevail Wednesday into Thursday.
&&
.MARINE...
Short Term...Winds will gradually increase ahead of the
approaching front today. SCA remains in effect for seas building
to 5 ft and a few gusts around 25 kt. Areas of fog...some
locally dense...will continue into Mon.
Long Term...Marine fog will be likely Monday night through
Tuesday night before a cold front crosses. This front will also
bring the threat of thunderstorms over the waters late Tuesday
into Tuesday night. Southerly flow prevails before the frontal
passage while winds and seas remain below SCA thresholds. Winds
shift more southwesterly Wednesday and briefly northwesterly
Thursday morning before shifting onshore Thursday. Winds and
seas continue to remain below SCA thresholds.
&&
.HYDROLOGY...
Overview: Widespread heavy showers and thunderstorms may cause
potentially significant rainfall/flooding today.
A flash flood watch remains in effect for all zones. Soil
moisture remains quite high across much of the region, resulting
in quicker hydrologic responses when rain does start falling.
PWATs increase to near record levels during the day as an upper
level jet streak approaches from the west. A slow moving area of
rainfall with embedded torrential downpours is expected to
cross the region thru the overnight. With warm cloud depths in
excess of 13 kft rainfall may easily be tropical in nature and
efficient enough for extreme rainfall rates. At this time, most
of the area should be preparing for 2 to 3 inches of rain with
the expectation that some areas could see values much higher
depending on repeating activity and training. The rapid runoff
response from intense rainfall rates will be exacerbated by
saturated ground conditions. Storage in
streams...reservoirs...and lakes are likewise reduced across
much of the area and could quickly become overwhelmed. The most
vulnerable areas will be recently flooded locations and areas
along the higher terrain with steep slopes. The localized flash
floods of the last several weeks have stressed infrastructure
from roads...lake levels...dams...and embankments. All of these
already impacted areas will be susceptible to more damage if hit
with the higher rainfall amounts...or even some brief but
intense rainfall rates.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch through late tonight for MEZ007>009-012>014-
018>028-033.
NH...Flood Watch through late tonight for NHZ001>015.
MARINE...Small Craft Advisory until 8 AM EDT Monday for ANZ150-152-154.
&&
NEAR TERM...Clair
SHORT TERM...Legro
LONG TERM...Schroeter
HYDROLOGY...ClairHazardous weather outlook, Jul 16, 8:27 AM EDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 827 AM EDT Sun Jul 16 2023 MEZ018-019-023-024-033-NHZ003>015-171230- Interior York-Central Interior Cumberland-Coastal York- Coastal Cumberland-Interior Cumberland Highlands-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 827 AM EDT Sun Jul 16 2023 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 497 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MEZ007>009-012>014-020>022-025>028-NHZ001-002-171230- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Androscoggin-Kennebec- Interior Waldo-Sagadahoc-Lincoln-Knox-Coastal Waldo-Northern Coos- Southern Coos- 827 AM EDT Sun Jul 16 2023 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ANZ150>154-171230- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 827 AM EDT Sun Jul 16 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Areas of dense fog are possible through tonight, along with thunderstorms that could produce torrential rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. As warm and moist southerly flow continues into midweek, areas of dense fog will be possible over the coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 7:18 AM EDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Gray ME
718 AM EDT Sun Jul 16 2023
MEZ007-012-013-018>022-024>027-033-NHZ002>006-161200-
Northern Oxford ME-Interior Cumberland Highlands ME-Kennebec ME-
Central Interior Cumberland ME-Coastal Cumberland ME-Sagadahoc ME-
Southern Oxford ME-Androscoggin ME-Interior York ME-
Interior Waldo ME-Southern Franklin ME-Lincoln ME-Knox ME-
Southern Coos NH-Northern Carroll NH-Northern Grafton NH-
Southern Carroll NH-Southern Grafton NH-
718 AM EDT Sun Jul 16 2023
...A line of heavy rain moving northeast will impact portions of
Oxford, west central Waldo, Androscoggin, southeastern Franklin,
Kennebec, northwestern Knox, north central York, Lincoln,
Cumberland, Sagadahoc, southern Coos, northeastern Grafton and
northern Carroll Counties through 800 AM EDT...
HAZARD...Torrential rain with rainfall rates over 2 inches per hour.
This will reduce visibility and could cause hydroplaning
for motorists. More rain is expected throughout the day
which could result in flash floods as repeating shower
activity is expected. Please stay tuned to the latest
warnings from the National Weather Service.
SOURCE...Radar indicated.
IMPACT...Use caution if traveling through into this drenching
rainfall. Visibility will drop to under a quarter of an
inch cause rapid ponding on roadways and low lying areas.
Locations impacted include...
Lewiston, Auburn, Brunswick, Augusta, Westbrook, Waterville, Conway,
Berlin, Bath, Gardiner, Bridgton, Lancaster, Fryeburg, Mechanic
Falls, Bethel, Bethlehem, Damariscotta, Lincoln, Naples and Oakland.
This includes the following highways...
Interstate 295 between mile markers 12 and 51.
Interstate 93 between mile markers 86 and 114.
Interstate 95 between mile markers 54 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4466 7142 4454 6933 4380 6951 4372 6956
4375 6969 4370 6973 4386 7193
TIME...MOT...LOC 1114Z 240DEG 49KT 4398 7142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
SJSpecial weather statement, Jul 16, 8:21 AM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Gray ME
821 AM EDT Sun Jul 16 2023
NHZ008-012-013-161245-
Merrimack NH-Interior Rockingham NH-Eastern Hillsborough NH-
821 AM EDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of west central
Rockingham, east central Hillsborough and southeastern Merrimack
Counties through 845 AM EDT...
At 820 AM EDT, Doppler radar was tracking a strong thunderstorm near
Manchester, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Manchester, Derry, Bedford, Hooksett, Raymond, Londonderry, Auburn,
Chester, Allenstown, Deerfield, Candia and Nottingham.
This includes the following highways...
Interstate 293 between mile markers 1 and 5.
Interstate 93 between mile markers 13 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 300 PM EDT for southern and
central New Hampshire.
&&
LAT...LON 4287 7136 4293 7150 4317 7136 4307 7112
TIME...MOT...LOC 1220Z 215DEG 25KT 4295 7140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jul 16, 8:30 AM EDT, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
830 AM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM Non-Tstm Wnd Dmg 1 WNW Manchester 42.99N 71.46W
07/16/2023 Hillsborough NH Public
Public reported trees down on Willow Street.
&&
SJLocal storm report, Jul 16, 10:14 AM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1014 AM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM Flash Flood 2 SW Salem 42.76N 71.23W
07/16/2023 Rockingham NH Public
Exit Ramp 6 off Interstate 93 closed due to
flooding.
&&
SJLocal storm report, Jul 16, 11:03 AM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1103 AM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM Rain Nashua 42.75N 71.49W
07/16/2023 M2.19 inch Hillsborough NH AWOS
&&
HATLocal storm report, Jul 16, 11:18 AM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1118 AM EDT Sun Jul 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM Flood 1 NNW Franklin 43.45N 71.65W
07/16/2023 Merrimack NH Public
Flooding on victory drive in Franklin with
water going into a basement.
&&
HATThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:59 PM EDT | Areal Flood Advisory | GYX | Carroll | 3 hr |
| Jul 15, 9:28 PM EDT | Areal Flood Advisory | GYX | Grafton | 3 hr |
| Jul 15, 9:46 PM EDT | Flash Flood Warning | GYX | Grafton | 3 hr |
| Jul 16, 7:18 AM EDT | Special Weather Statement | GYX | Carroll, Grafton | 42 min |
| Jul 16, 7:33 AM EDT | Flash Flood Warning | GYX | Cheshire, Hillsborough | 4 hr |
| Jul 16, 8:14 AM EDT | Flash Flood Warning | GYX | Belknap, Grafton, Merrimack, Rockingham, Strafford, Sullivan | 4 hr |
| Jul 16, 8:21 AM EDT | Special Weather Statement | GYX | Rockingham | 24 min |
| Jul 16, 8:22 AM EDT | Flash Flood Warning | GYX | Hillsborough, Merrimack, Rockingham | 3 hr |
| Jul 16, 8:29 AM EDT | Tornado Warning | GYX | Hillsborough, Merrimack, Rockingham | 31 min |
| Jul 16, 9:01 AM EDT | Tornado Warning | GYX | Hillsborough, Rockingham | 16 min |
| Jul 16, 9:34 AM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 41 min |
| Jul 16, 9:51 AM EDT | Tornado Warning | GYX | Rockingham, Strafford | 24 min |
| Jul 16, 10:16 AM EDT | Tornado Warning | GYX | Hillsborough | 29 min |
| Jul 16, 10:32 AM EDT | Flash Flood Warning | GYX | Belknap, Carroll, Coos, Grafton, Merrimack, Strafford | 6 hr |
| Jul 16, 11:33 AM EDT | Flash Flood Warning | GYX | Belknap, Carroll, Merrimack, Strafford | 6 hr |
| Jul 16, 11:39 AM EDT | Areal Flood Warning | GYX | Cheshire, Hillsborough, Merrimack, Sullivan | 6 hr |
| Jul 16, 12:18 PM EDT | River Flood Warning | GYX | Carroll | 25 hr |
| Jul 16, 12:19 PM EDT | River Flood Warning | GYX | Grafton | 7 hr |
| Jul 16, 1:01 PM EDT | Flash Flood Warning | GYX | Belknap, Carroll, Strafford | 5 hr |
| Jul 16, 1:19 PM EDT | Areal Flood Warning | GYX | Carroll, Strafford | 5 hr |
| Jul 16, 2:16 PM EDT | River Flood Warning | GYX | Belknap, Merrimack | 49 hr |
| Jul 16, 2:22 PM EDT | Flash Flood Warning | GYX | Carroll | 6 hr |
| Jul 16, 4:33 PM EDT | Areal Flood Advisory | GYX | Carroll | 6 hr |
| Jul 16, 6:03 PM EDT | Areal Flood Warning | GYX | Belknap, Merrimack | 12 hr |
| Jul 16, 6:16 PM EDT | Areal Flood Warning | GYX | Belknap, Carroll, Merrimack, Rockingham, Strafford | 11 hr |
| Jul 16, 7:30 PM EDT | River Flood Warning | GYX | Merrimack | 10 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.